A 47-year-old member asked:
Expert opinion please: could taking pills for acne like zinc cause weight gain?
1 doctor answer • 2 doctors weighed in
Dr. Ed Friedlanderanswered
Pathology 46 years experience
No: Zinc is not an evidence-based remedy for acne. I'd discourage you from doing this as you'll upset your stomach and can make yourself copper-deficient. Generally, you'd do best to ignore internet disinformation sites about acne treatment and focus on what works. If topical benzoyl peroxide has not cleared you in two weeks, make an appointment to see your physician.
Created for people with ongoing healthcare needs but benefits everyone.
5k viewsReviewed >2 years ago
Last updated Aug 7, 2013
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.